One of the Big issues in the current Hep C treatment world is the relapse.
About 1 in 30 people treating with Sofosbuvir 400 mg + Ledipasvir 90 mg (Harvoni) will relapse.
Why this happens is not entirely clear however I would like to shed a little light on the process and give some tips that might help make a small difference.
The first thing to understand when taking Harvoni is that Ledipasvir is not a very soluble chemical. That is to say it does not dissolve easily.
Sofosbuvir is very soluble, Ledipasvir is not.
Ledipasvir relies heavily on the stomach acids to dissolve it and make it easy for the body to absorb.
This is why you must never take antacids when you are taking Harvoni.
On the instructions that come with the bottle of pills it says that Harvoni can be taken with or without food.
However, in my opinion, it is better to take your pill with a small amount of food.
Because having a small amount of food in the stomach will stimulate the stomach acids and assist in the absorption process.
Not a large amount of food, not a huge meal, because some of the Ledipasvir is going to get caught up in the mass of food.
Also I would not suggest drinking a large amount of water right after taking your pill.
For the same reason.
We want that Ledipasvir to hang around in some nice strong stomach acid for a while, not get washed away in a flood of H20.
So in summary:
Take your pill at about the same time each day.
Take it with a small amount of food.
Don’t drink too much water immediately after taking your pill.
No antacids and its probably a good idea not to take magnesium supplement during treatment.
Good luck ????